Advanced Search
Article Contents
Article Contents

Blow-up scaling and global behaviour of solutions of the bi-Laplace equation via pencil operators

Abstract Related Papers Cited by
  • As the main problem, the bi-Laplace equation \begin{eqnarray} \Delta^2 u=0 \quad (\Delta=D_x^2+D_y^2) \end{eqnarray} in a bounded domain $\Omega \subset R^2$, with inhomogeneous Dirichlet or Navier-type conditions on the smooth boundary $\partial \Omega$ is considered. In addition, there is a finite collection of curves \begin{eqnarray} \Gamma = \Gamma_1\cup...\cup\Gamma_m \subset \Omega, \end{eqnarray} on which we assume homogeneous Dirichlet conditions $u=0$, focusing at the origin $0 \in \Omega$ (the analysis would be similar for any other point). This makes the above elliptic problem overdetermined. Possible types of the behaviour of solution $u(x,y)$ at the tip $0$ of such admissible multiple cracks, being a singularity point, are described, on the basis of blow-up scaling techniques and spectral theory of pencils of non self-adjoint operators. Typical types of admissible cracks are shown to be governed by nodal sets of a countable family of harmonic polynomials, which are now represented as pencil eigenfunctions, instead of their classical representation via a standard Sturm--Liouville problem. Eventually, for a fixed admissible crack formation at the origin, this allows us to describe all boundary data, which can generate such a blow-up crack structure. In particular, it is shown how the co-dimension of this data set increases with the number of asymptotically straight-line cracks focusing at 0.
    Mathematics Subject Classification: 31A30, 35A20, 35C11, 35G15.


    \begin{equation} \\ \end{equation}
  • [1]

    R. A. Adams, Sobolev Spaces, Pure and Applied Mathematics, 65, Acad. Press, New York-London, 1975.


    V. Adamyan and V. Pivovarchik, On spectra of some classes of quadratic operator pencils, Contributions to operator theory in spaces with an indefinite metric (Vienna, 1995), Oper. Theory Adv. Appl., 106, Birkhäuser, Basel, (1998), 23-36.doi: 10.1007/978-3-0348-8812-7_2.


    P. Álvarez-Caudevilla and V. A. Galaktionov, The $p$-Laplace equation in domains with multiple crack section via pencil operators, Advances Nonlinear Studies, 15 (2015) no. 1, 91-116.


    J. W. Dettman, Mathematical Methods in Physics and Engineering, Mc-Graw-Hill, New York, 1969.


    Yu. V. Egorov, V. A. Galaktionov, V. A. Kondratiev and S. I. Pohozaev, Global solutions of higher-order semilinear parabolic equations in the supercritical range, Adv. Differ. Equat., 9 (2004), 1009-1038.


    D. Funaro, Polynomial Approximation of Differential Equations, Springer-Verlag, Berlin/Tokyo, 1992.


    V. A. Galaktionov, Geometric Sturmian Theory of Nonlinear Parabolic Equations and Applications, Chapman \& Hall/CRC, Boca Raton-Washington D.C., Florida, 2004.doi: 10.1201/9780203998069.


    V. A. Galaktionov, On extensions of Hardy's inequalities, Comm. Cont. Math., 7 (2005), 97-120.doi: 10.1142/S0219199705001659.


    A. N. Kolmogorov and S. V. Fomin, Elements of the Theory of Functions and Functional Analysis, Nauka, Moscow, 1976.


    V. A. Kondrat'ev, Boundary value problems for parabolic equations in closed regions, Trans. Moscow Math. Soc., 15 (1966), 400-451.


    V. A. Kondrat'ev, Boundary value problems for elliptic equations in domains with conical or angular points, Trans. Moscow Math. Soc., 16 (1967), 209-292.


    M. Krein and H. Langer, On some mathematical principles in the linear theory of damped oscillations of continua. I, II, Int. Equat. Oper. Theory, 1 (1978), 364-399, 539-566.doi: 10.1007/BF01682844.


    A. Lemenant, On the homogeneity of global minimizers for the Mumford-Shah functional when $K$ is a smooth cone, Rend. Sem. Mat. Univ. Padova, 122 (2009), 129-159.doi: 10.4171/RSMUP/122-9.


    A. S. Markus, Introduction to Spectral Theory of Polynomial Operator Pencils, Translated from the Russian by H. H. McFaden. Translation edited by Ben Silver. With an appendix by M. V. Keldysh. Transl. of Math. Mon., 71, Amer. Math. Soc., Providence, RI, 1988.


    C. Sturm, Mémoire sur une classe d'équations à différences partielles, J. Math. Pures Appl., 1 (1836), 373-444.

  • 加载中

Article Metrics

HTML views() PDF downloads(115) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint